Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

July 8, 2021Benton County, Decatur County, Henderson County, Tennessee

NWS Memphis, TN issued this special weather statement at Jul 8, 2021, 11:57 PM CDT for Benton County, Decatur County, Henderson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 11:57 PM CDT (04:57 UTC)
Expired
Jul 9, 2021, 12:30 AM CDT
In force
33 min
Issued by
NWS Memphis, TN

Counties Benton County, TN, Decatur County, TN, Henderson County, TN

The radar

The Ft Campbell radar (KHPX), 113 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1006 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1006 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

104 
WWUS84 KMEG 090457
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
1157 PM CDT Thu Jul 8 2021
 
TNZ004-021-022-054-055-090530-
Carroll TN-Henderson TN-Benton TN-Decatur TN-Henry TN-
1157 PM CDT Thu Jul 8 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1230 AM CDT
FOR...

Eastern Carroll County in western Tennessee...
Northern Henderson County in western Tennessee...
Benton County in western Tennessee...
Northern Decatur County in western Tennessee...
Southeastern Henry County in western Tennessee...

At 1156 PM CDT...strong thunderstorms producing wind gusts up to 50
mph was located along a line extending from 6 miles east of
Springville to 9 miles southwest of New Johnsonville to near Darden.
Movement was east at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in eastern Carroll...northern Henderson...Benton...northern
Decatur and southeastern Henry Counties should monitor this storm
closely.

LAT...LON 3615 8792 3597 8802 3594 8800 3594 8793
      3578 8798 3572 8803 3562 8804 3554 8799
      3559 8852 3630 8817 3636 8799
TIME...MOT...LOC 0456Z 271DEG 22KT 3624 8803 3592 8809 3563 8828 

$$

MJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 8, 11:37 PM CDT, 20 minutes earlier.

Area forecast discussion, Jul 8, 11:37 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1137 PM CDT Thu Jul 8 2021

.UPDATE... /issued 856 PM CDT Thu Jul 8 2021/

A line of showers and thunderstorms is moving southeast toward
the Memphis area. This activity has developed along a prefrontal
trough ahead of the main cold front. The front is moving into
northeast AR and the Bootheel at this time but isn't expected to
progress much farther south. The evolution of the ongoing
convection is the main forecast question for tonight. We have seen
outflow boundaries extending farther from the updrafts,
indicating it is moving into a less favorable environment of
shear/instability balance. Some of the recent guidance (HRRR/RAP)
suggests this activity will eventually stall along the I-40
corridor. A 30 kt low-level jet is forecast to develop across the
area overnight and could assist in maintaining or redeveloping
convection along the prefrontal trough overnight.

This could result in some training of showers and thunderstorms
tonight. However, confidence isn't all that high given the lack
of agreement in the short-term model solutions. The primary
concern would be localized heavy rainfall. PoPs/QPF were adjusted
accordingly for the tonight period. Only minor changes were
needed for other elements.

MJ

&&

.DISCUSSION... /issued 254 PM CDT Thu Jul 8 2021/

Fairly progressive pattern for July as weak northwest flow across
the Northern Plains to the Ohio Valley is forcing boundaries to
push into our region. Currently a weak front is the focus for
convection occurring across southern MO/Northern AR. Expect this
area to sink mainly across northern portions of our service area
along with pop up storms almost anywhere before dying out later
this evening.

Little overall change in the flow into Saturday as convective
systems threaten north of the forecast area.  They may creep into
the Mid-South along with diurnal storms that continue to pop up
almost anywhere.

The big change in the flow begins later Saturday into early next
week as an upper low develops across the mid-section of the country.
A strong chance for thunderstorms is expected on Sunday as a surface
front pushes across our area.  This upper level system pulls out by
mid-week leaving a continuation of progressive westerlies across the
north tier of the US.  The risk for diurnally forced storms will
still continue in the wake of the upper low.

Temperatures overall through the period will begin fairly typical,
except lowering to below normal levels under the influence of the
upper low, producing clouds and precipitation.  Temperatures will
recover to more normal as the upper low lifts out.

Belles

&&

.AVIATION...

06Z TAF Set

VFR conditions expected through the period. Although, scattered
convection continues to fire up along a weak boundary. The
boundary will gradually sink south to the TN/MS border overnight.
Latest HRRR keeps showers developing in the vicinity of the front.
Will keep VCTS wording at KMEM and KMKL through 14Z then convert
to VCSH for a short period before reintroducing VCTS wording at
19Z. Added VCTS wording for KJBR and KTUP around 19-20Z as well.
Winds may be light and variable overnight. WSW winds of 5-10 KTS
expected after sunrise will become SW at 10-12 KTS with higher
gusts during the afternoon. Expect convection to dissipate around
01Z. Speeds will diminish to 5 KTS or less at that time as well.

KRM

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 8, 11:43 PM CDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
1143 PM CDT Thu Jul 8 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-091100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1143 PM CDT Thu Jul 8 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

A few strong storms are possible overnight. Gusty winds and
locally heavy rainfall will be the primary concerns.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

MJ

In the hours before

Special weather statement, Jul 8, 10:53 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
1053 PM CDT Thu Jul 8 2021

TNZ003-020-021-090430-
Carroll TN-Weakley TN-Gibson TN-
1053 PM CDT Thu Jul 8 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...

Carroll County in western Tennessee...
Southeastern Weakley County in western Tennessee...
East central Gibson County in western Tennessee...

At 1053 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Atwood, or 7 miles
northeast of Milan, moving east at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Carroll...southeastern Weakley and east central Gibson
Counties should monitor this storm closely.

LAT...LON 3588 8823 3582 8832 3582 8843 3594 8890
      3613 8872 3615 8831 3614 8822 3599 8821
TIME...MOT...LOC 0353Z 267DEG 20KT 3601 8870

KRM
Special weather statement, Jul 8, 10:59 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Memphis TN
1059 PM CDT Thu Jul 8 2021

TNZ020-021-051-052-054-090430-
Carroll TN-Henderson TN-Madison TN-Crockett TN-Gibson TN-
1059 PM CDT Thu Jul 8 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...

Southwestern Carroll County in western Tennessee...
Northwestern Henderson County in western Tennessee...
Northern Madison County in western Tennessee...
Southeastern Crockett County in western Tennessee...
Southeastern Gibson County in western Tennessee...

At 1059 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Adair, or near
Humboldt, moving east at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southwestern Carroll...northwestern Henderson...northern
Madison...southeastern Crockett and southeastern Gibson Counties
should monitor this storm closely.

LAT...LON 3561 8845 3560 8861 3562 8879 3567 8907
      3569 8907 3570 8912 3571 8913 3593 8898
      3590 8871 3584 8856 3584 8851 3582 8841
      3571 8840
TIME...MOT...LOC 0359Z 273DEG 24KT 3575 8894

KRM
Local storm report, Jul 8, 11:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1140 PM CDT THU JUL 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     2 E ADAIR               35.72N  88.93W
07/08/2021                   MADISON            TN   BROADCAST MEDIA

            UTILITY POLE SNAPPED ALONG THE 300 BLOCK OF ASHPORT
            ROAD.

&&

MJ
Special weather statement, Jul 8, 11:45 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
1145 PM CDT Thu Jul 8 2021

ARZ036-MSZ001-007-090515-
Crittenden AR-Tunica MS-DeSoto MS-
1145 PM CDT Thu Jul 8 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 AM CDT
FOR...

South central Crittenden County in eastern Arkansas...
Northeastern Tunica County in northwestern Mississippi...
Western DeSoto County in northwestern Mississippi...

At 1145 PM CDT...a strong thunderstorm producing winds at least 40
mph was located over Lake Cormorant, or 11 miles southwest of Horn
Lake, moving east at 20 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in south central Crittenden...northeastern Tunica and western
DeSoto Counties should monitor this storm closely.

LAT...LON 3483 9038 3497 9030 3498 8997 3477 9000
TIME...MOT...LOC 0445Z 276DEG 19KT 3488 9022

MJ
Special weather statement, Jul 8, 11:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
1157 PM CDT Thu Jul 8 2021

TNZ004-021-022-054-055-090530-
Carroll TN-Henderson TN-Benton TN-Decatur TN-Henry TN-
1157 PM CDT Thu Jul 8 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1230 AM CDT
FOR...

Eastern Carroll County in western Tennessee...
Northern Henderson County in western Tennessee...
Benton County in western Tennessee...
Northern Decatur County in western Tennessee...
Southeastern Henry County in western Tennessee...

At 1156 PM CDT...strong thunderstorms producing wind gusts up to 50
mph was located along a line extending from 6 miles east of
Springville to 9 miles southwest of New Johnsonville to near Darden.
Movement was east at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in eastern Carroll...northern Henderson...Benton...northern
Decatur and southeastern Henry Counties should monitor this storm
closely.

LAT...LON 3615 8792 3597 8802 3594 8800 3594 8793
      3578 8798 3572 8803 3562 8804 3554 8799
      3559 8852 3630 8817 3636 8799
TIME...MOT...LOC 0456Z 271DEG 22KT 3624 8803 3592 8809 3563 8828

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 11:45 PM CDTSpecial Weather StatementMEGDeSoto30 min
Jul 9, 12:14 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tate13 min
Jul 9, 12:32 AM CDTSpecial Weather StatementMEGDeSoto28 min
Jul 9, 10:06 AM CDTAreal Flood AdvisoryMEGDeSoto, Marshall3 hr
Jul 9, 11:08 AM CDTAreal Flood AdvisoryMEGDeSoto, Marshall3 hr
Jul 9, 12:52 PM CDTFlash Flood WarningMEGDeSoto, Marshall3 hr
Jul 9, 1:19 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica41 min
Jul 8, 10:53 PM CDTSpecial Weather StatementMEGCarroll37 min
Jul 8, 10:56 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Weakley49 min
Jul 8, 10:59 PM CDTSpecial Weather StatementMEGMadison31 min
Jul 8, 11:25 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Henderson, Madison50 min
Jul 8, 11:54 PM CDTAreal Flood AdvisoryMEGBenton, Carroll, Decatur2 hr
Jul 9, 7:39 AM CDTSpecial Weather StatementMEGHardin21 min
Jul 9, 3:04 PM CDTAreal Flood AdvisoryMEGDecatur3 hr
Jul 9, 1:55 PM CDTSpecial Weather StatementMEGCrittenden35 min
Jul 9, 2:22 PM CDTAreal Flood AdvisoryMEGCrittenden, St. Francis78 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.